MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; WA90004W

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; WA90004W
Model Number WA90004W
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the argon plasma coagulation unit was not recognizing the argon gas.The issue occurred during a therapeutic colonoscopy and the procedure was prolonged greater than 30 minutes.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-01029.This report is related to the following linked patient identifier: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The device was returned to olympus for inspection and the reported failure was confirmed.Testing and investigation revealed a communication problem between the device and the generator.The probable cause was determined to be due to a faulty mother board.Additionally, it was determined that the reported event is an anticipated hazard and this malfunction is not likely to cause or contribute to death or serious injury if the malfunction were to recur.Olympus will continue to monitor field performance for this device.This event was initially conservatively reported as a serious injury due to the procedure allegedly being prolonged by 30 or more minutes; however, there is no evidence the patient suffered any serious injury or adverse effects from the prolonged procedure.Olympus made multiple attempts to receive more information from the customer without success.Thus, correcting b1, b2, and h1.B1 should not be marked as an adverse event, and b2 should not be marked at all.H1 should also not be marked.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
WA90004W
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
odakura, nishigo-mura,
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
odakura, nishigo-mura,
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20887959
Report Number3003724334-2024-10022
Device Sequence Number8773448
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90004W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL GENERATOR WA90300W
Patient SexUnknown